Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 413, NWS Omaha, NE

September 7, 2001Cuming County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 7, 2001, 3:13 AM CDT for Cuming County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 7, 2001, 3:13 AM CDT (08:13 UTC)
Expired
Sep 7, 2001, 3:45 AM CDT
In force
32 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cuming County, NE

The radar

The Omaha radar (KOAX), 81 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 1:30 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1486 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1486 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WUUS53 KOAX 070813
SVROMA
NEC039-070845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
313 AM CDT FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMING COUNTY IN NORTHEAST NEBRASKA

* UNTIL 345 AM CDT

* AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF WISNER...OR ABOUT 22 MILES
  SOUTHEAST OF NORFOLK...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WISNER AROUND 325 AM CDT
  BEEMER AROUND 335 AM CDT

LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR
HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS.

LAT...LON 4201 9701 4181 9701 4185 9660 4208 9665

WIESE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:25 AM CDT, 48 minutes earlier.

Area forecast discussion, Sep 7, 2:25 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
225 AM CDT FRI SEP 7 2001

FORECAST CHALLENGES -- PRECIPITATION CHANCES

SYNOPSIS -- LATEST 88D Z MOSAIC INDICATED CONVECTIVE LINE EXTENDING
FROM FSD TO W OF OFK TO GRI MOVING EWD.  ALTHOUGH DEEP LAYERED SHEAR
REMAINS WEAK AHEAD OF THIS LINE, MODERATE INSTABILITY EXISTS (CAPES
AOA 1000-1500 J/KG), SO IT APPEARS SOME SEVERE WEATHER THREAT WILL
CONTINUE FOR THE NEXT FEW HOURS.  EARLY MORNING MOISTURE CHANNEL
IMAGERY DEPICTED A POTENT CLOSED, CIRCULATION OVER NWRN CO, DIVING
SEWD, WITH ANOTHER STRONG SYSTEM ASSOCIATED WITH A +140KT JET OVER
ERN B.C. CANADA.

FORECAST -- ONLY TIME FOR A BRIEF DISCUSSION THIS MORNING WITH THE
ONGOING SEVERE WEATHER.  OVERALL, WE FAVOR A BLEND OF THE ETA AND
AVN HANDLING OF THESE UPPER-LEVEL SYSTEMS FORECAST TO IMPACT THE
CWFA THROUGH THE WEEKEND.  IN THE SHORT TERM, THE SURFACE FRONTAL
BOUNDARY, NEARLY COINCIDENT WITH THE CONVECTIVE LINE, WILL CONTINUE
TO PUSH SEWD TODAY, REACHING THE FAR SERN ZONES BY 08/00Z.  THUS,
SCATTERED PRECIPITATION IS LIKELY TO CONTINUE TODAY ALONG AND
IMMEDIATELY BEHIND FRONTAL BOUNDARY...WITH AN ADDITIONAL AFTERNOON
SEVERE WEATHER THREAT OVER FAR SERN NEB.

ALTHOUGH SURFACE FRONTAL ZONE WILL CONTINUE TO PUSH SOUTH OF THE
AREA TONIGHT THROUGH SATURDAY, THE AFOREMENTIONED MID-LEVEL
DISTURBANCES WILL STEEPEN LAPSE RATES AND GENERATE ENOUGH
LARGE-SCALE ASCENT FOR POST-FRONTAL SHOWER ACTIVITY THROUGH THE DAY
SUNDAY.  CONDITIONS WILL BEGIN TO DRY ON SUNDAY NIGHT AS THE DEEP,
MID-LEVEL TROUGH AXIS BEGINS TO SHIFT E OF THE CWFA.  FOR
TEMPERATURES, THE AVN LOOKS TO BE TOO COOL ON SATURDAY AND WE HAVE
GONE CLOSER TO THE FWC DATA.

IN THE EXTENDED, WE WILL TAKE A QUICK LOOK AT THE NEW MRF WHEN IT
ARRIVES AND MAKE ANY CHANGES IF NECESSARY.

.OMA...NONE.
MEAD

In the hours before

Special weather statement, Sep 7, 2:47 AM CDT, 26 minutes before
NEZ011-016-030-070815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
247 AM CDT FRI SEP 7 2001

SEVERE THUNDERSTORM WATCH 711 HAS BEEN ALLOWED TO EXPIRE FOR KNOX...
ANTELOPE AND BOONE COUNTIES IN NORTHEAST NEBRASKA.  THE SEVERE
WEATHER THREAT HAS SHIFTED TO THE EAST OF THESE COUNTIES...WHERE
SEVERE THUNDERSTORM WATCH 712 REMAINS IN EFFECT UNTIL 7 AM CDT.

MEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 12:51 AM CDTSevere Thunderstorm WarningOAXKnox54 min
Sep 7, 1:09 AM CDTSevere Thunderstorm WarningOAXAntelope46 min
Sep 7, 1:48 AM CDTSevere Thunderstorm WarningOAXKnox, Pierce42 min
Sep 7, 1:55 AM CDTSevere Thunderstorm WarningOAXAntelope, Boone35 min
Sep 7, 3:18 AM CDTSevere Thunderstorm WarningOAXColfax27 min
Sep 7, 3:24 AM CDTSevere Thunderstorm WarningOAXDodge36 min
Sep 7, 3:51 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston24 min
Sep 7, 11:13 AM CDTSevere Thunderstorm WarningOAXJohnson32 min
Sep 7, 4:43 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline32 min
Sep 7, 4:53 PM CDTSevere Thunderstorm WarningOAXLancaster, Seward52 min
Sep 7, 5:12 PM CDTTornado WarningOAXSaline33 min
Sep 7, 5:31 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster59 min
Sep 7, 5:35 PM CDTSevere Thunderstorm WarningOAXPawnee40 min
Sep 7, 6:31 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson44 min
Sep 7, 6:38 PM CDTFlash Flood WarningOAXPawnee6 hr
Sep 7, 6:46 PM CDTSevere Thunderstorm WarningOAXRichardson44 min
Sep 7, 6:59 PM CDTTornado WarningOAXGage46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.